Random equations in the mathematics of life

Irrational? Probably.

I’ve been on several medications for a long time, and as much as I resent it, I’ve also gotten used to it.  It’s become “one of those things” and at this point, I don’t notice it much as a huge big deal.  (Of course, when I miss doses, then I feel it for sure!)  My meds come with occasional side effects, and again,I got used to them, and I moved on.  Whatever.  And then, on occasion, an antibiotic gets tossed into the mix just to make life interesting.  Have some extra yogurt, and it’s all good, right?  Right.

This is the first time I have ever truly been nervous about a drug that I have been prescribed.  This one is used to treat Anthrax fer chrissakes.  Of the prescription lengths, I am on the longest possible duration that can be given.  Apparently, this infection has really gone too far, and the ENT feels that it’s required.  I trust him; I know he wouldn’t reach for a heavy hitter like this if it wasn’t truly warranted.  But it doesn’t mean that I’m not tweaking a little.

One of the major potential pitfalls here?  Tendonitis and tendon rupture. Um.  Last I checked, my joints were already pretty well screwed between osteo-arthritis and the stupid knee thing.  Do I seriously need to risk tendon rupture as well?  (Oh, and the primary one for this?  Achilles.  Nice.)  I feel like kind of a pansy here, but all I can think is, “Holy hell, this is not something I want to risk!”

Other little warnings that I have to watch for are hallucinations (woo!  Cool!),  kidney damage (make sure to stay hydrated!), racing heart (uh, already on arrhythmia/tachycardia drugs!) and wicked GI issues.  (Nice.  Just what I do not need.)  The list is really long on this mess.  Oh, and did I mention that the side effects can hit for two months after I’m done?

Maybe I’ll get lucky and none of the side effects will hit me.  I’m super sensitive to other drugs, but maybe I won’t be with this one.  Maybe I’ll skate through this next three weeks and not even notice that I’m on another pill.

And maybe Pi will suddenly become rational, too.

Advertisements

Comments on: "Irrational? Probably." (3)

  1. I really don’t want to know why tendon rupture is one of the side effects for this drug. And, I share your nervousness especially since you take an assortment of other pills as well. You will keep your ENT doc updated as you go, right? Fingers crossed that you don’t suffer any side effects from this drug–well, to be realistic, that the side effects are minimal. Hugs to you!

  2. I know what drug this is. Remember a year ago when I started dating the boy and all my health issues started? Then again right before we went to Mexico last April, I was placed on the Anthrax drug too.
    I too read all those freaky things and still, I took them because the infection was serious and I was scared. When my ankle started creaking and got a little sore (a normal occurrence since I have had a surgery) I freaked out.
    I’m not going to tell you everything will be OK, because there is always a chance you could experience the side effects more severely than the next person, or pop a tendon. Being that you have issues already, if I were you I would be more concerned than usual, but if they are telling you to take this medication then it is because you need to get the infection under control.
    What you should be scared of, and I hope you asked your doctor in advance for treatment, is the FLAMING FUCKING infection you are GOING to get from the antibiotic. Holy pussy of fire! (sorry kids) I would elaborate on how it was the WORST infection I have ever had but I think the peeling skin part might gross most readers out.
    I wish I had something more consoling, but I can totally relate to what you are going, as well as the anxiety I know you are feeling. I wish you well on your course of hell and just remember to use a little more caution than normal while on the med.
    **crosses legs**

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Tag Cloud

%d bloggers like this: